MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION DIREXION; CATHETER, CONTINUOUS FLUSH

BOSTON SCIENTIFIC CORPORATION DIREXION; CATHETER, CONTINUOUS FLUSH
Model Number 80618
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/17/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
E1 initial reporter facility name: (b)(6).
 
Event or Problem Description
It was reported that shaft break occurred.The target lesion was located in the primary hepatic for treatment of liver cancer.A direxion catheter-infusion was selected for use.During the procedure, while inside the patient, the joint of the device was found fractured.The procedure was completed with another of the same device.No complications were reported.
 
Additional Manufacturer Narrative
E1 initial reporter facility name: the second affiliated hospital of (b)(6) medical university.
 
Event or Problem Description
It was reported that shaft break occurred.The target lesion was located in the primary hepatic for treatment of liver cancer.A direxion catheter-infusion was selected for use.During the procedure, while inside the patient, the joint of the device was found fractured.The procedure was completed with another of the same device.No complications were reported.It was further reported that the tail end plastic and metal joint was partially fractured at about 10cm upward towards the tip end.
 
Additional Manufacturer Narrative
E1 initial reporter facility name: (b)(6).Device evaluated by mfr.: the device was returned for analysis.Visual examination was performed, and an unknown guidewire was received stuck inside the device, which was soaked, but unable to be removed.There was no damage to either of the returned devices.X-ray inspection found no damage to either of the returned devices and verified both tips were undamaged and fully intact.Media showed the device was fractured; however, lab analysis was unable to confirm the alleged complaint issue.Inspection of the device revealed no damage or irregularities.The reported allegation was not confirmed for any shaft damage.
 
Event or Problem Description

Brand Name
DIREXION
Common Device Name
CATHETER, CONTINUOUS FLUSH
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
model farm road
cork T12 Y K88
EI   T12 YK88
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key20041117
Report Number2124215-2024-51371
Device Sequence Number18153562
Product Code KRA
UDI-Device Identifier08714729839354
UDI-Public08714729839354
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K142259
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/04/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/01/2025
Device Model Number80618
Device Catalogue Number80618
Device Lot Number0032543583
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/29/2024
Supplement Date Received by Manufacturer08/18/2024
09/10/2024
Initial Report FDA Received Date08/22/2024
Supplement Report FDA Received Date09/09/2024
10/04/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/02/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age69 YR
Patient SexFemale
Patient Weight71 KG